Advertisement

Traveling wave solutions of a diffusive predator–prey model with modified Leslie–Gower and Holling-type II schemes

  • Yanling Tian
  • Chufen Wu
Article
  • 83 Downloads

Abstract

We study a diffusive predator–prey model with modified Leslie–Gower and Holling-II schemes with \(D=0\). We establish the existence of traveling wave solutions connecting a positive equilibrium and a boundary equilibrium via the ‘shooting method’, and the non-existence by the ‘eigenvalue method’. It should be emphasized that a threshold value \(c^*=\sqrt{4\alpha }\) is found in our paper.

Keywords

Diffusive predator–prey model traveling wave solution modified Leslie–Gower Holling-type II scheme shooting method 

2000 Mathematics Subject Classification

35K57 35C07 92D25 

Notes

Acknowledgements

This research is supported by the National Natural Science Foundations of China (11401096) and the Natural Science Foundation of Guangdong Province (2016A030313426), Funds of Guangdong Provincial Engineering Technology Research Center for Data Science (2016KF05) and the research fund of Foshan University.

References

  1. 1.
    Ai S, Chow S N and Yi Y, Traveling wave solutions in a tissue interaction model for skin pattern formation, J. Dyn. Differ. Equ., 15(2–3) (2003) 517–534 (Special Issue dedicated to Victor A. Pliss on the occasion of his 70th birthday)Google Scholar
  2. 2.
    Al-Omari J and Gourley S A, Monotone travelling fronts in an age-strctured reaction-diffusion model for a single species, Proc. R. Soc. Edinb., 132A (2002) 75–89zbMATHGoogle Scholar
  3. 3.
    Diekman O, Thresholds and traveling waves for the geographical spread of infecion, J. Math. Biol., 6 (1978) 109–130MathSciNetCrossRefGoogle Scholar
  4. 4.
    Dunbar S R, Travelling wave solutions of diffusive Volterra–Lotka intersection equations, Ph.D. thesis (1981) (University of Minnesota)Google Scholar
  5. 5.
    Dunbar S R, Travelling wave solutions of diffusive Volterra–Lotka equations, J. Math. Biol., 17 (1983) 11–32MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Dunbar S R, Traveling wave solutions of diffusive Lokta–Volterra equation: a heteroclinic connection in R4, Trans. Am. Math. Soc., 286 (1984) 557–594zbMATHGoogle Scholar
  7. 7.
    Hartman P, Ordinary differential equations (1982) (Boston: Birkhäuser)zbMATHGoogle Scholar
  8. 8.
    Lui R, Biological growth and spread modeled by systems of recursions. I. Mathematical theory, Math. Biosci., 93 (1989) 269–295MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Lui R, Biological growth and spread modeled by systems of recursions. II. Biological theory, Math. Biosci., 93 (1989) 297–331MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Murray J D, Mathematical biology, I & II (2002) (New York: Springer)Google Scholar
  11. 11.
    Nindjin A F, Aziz-Alaoui M A and Cadivel M, Analysis of a predator–prey model with modified Leslie–Gower and Holling-type II schemes with time delay, Nonlinear Anal. Real World Appl., 7 (2006) 1104–1118MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Ou C H and Wu J H, Persistence of wavefronts in delayed nonlocal reaction-diffusion equations, J. Differ. Equ., 235 (2007) 219–261MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Ruan S and Xiao D, Stability of steady states and existence of traveling waves in a vector disease model, Proc. R. Soc. Edinb., 134A (2004) 991–1011CrossRefzbMATHGoogle Scholar
  14. 14.
    Schaaf K W, Asymptotic behavior and traveling wave solutions for parabolic functional differential equations, Trans. Am. Math. Soc., 302 (1987) 587–615MathSciNetzbMATHGoogle Scholar
  15. 15.
    Tian Y L and Weng P X, Asymptotic behaviors and traveling wave front for parabolic functional differential equations with spatial–temporal delays, Nonlinear Anal., 71 (2009) 3347–3388Google Scholar
  16. 16.
    Tian Y L and Weng P X, Stability analysis of diffusive predator-prey model with modified Lesile–Gower and Holling-type II schemes, Acta Appl. Math., 114 (2011) 173–192MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Volpert A I, Vitaly V A and Vladimir V A, Traveling wave solutions of parabolic systems, Translation of Mathematical Monographs, 140 (1994) (American Mathematical Society)Google Scholar
  18. 18.
    Weinberger H F, Long-time behavior of a class of biological models, SIAM J. Math. Anal., 13 (1982) 353–396MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Weng P X and Wu J H, Wavefronts for a nonlocal reaction–diffusion population model with general distributive maturity, IMA J. Appl. Math., 73 (2008) 477–495MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Wu J H and Zou X F, Traveling wave fronts of reaction–diffusion systems with delay, J. Dyn. Differ. Equ., 13 (2001) 651–687MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Zhao X Q and Xiao D-M, The asymptotic speed of spread and traveling waves for a vector disease model, J. Dyn. Differ. Equ., 18 (2006) 1001–1019MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Indian Academy of Sciences 2018

Authors and Affiliations

  1. 1.School of MathematicsSouth China Normal UniversityGuangzhouPeople’s Republic of China
  2. 2.Department of MathematicsFoshan UniversityFoshanPeople’s Republic of China

Personalised recommendations